Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Darunavir Side Effects

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
AIDS InfoNet

Darunavir (Prezista)

What Is Darunavir? Darunavir is a drug used as part of antiretroviral therapy (ART). It is also called Prezista TM and used to be called TMC114. It is manufactured by Tibotec Pharmaceuticals. Darunavir is a protease inhibitor. These drugs prevent the protease enzyme from working. HIV protease acts like a chemical scissors. It cuts the raw material for HIV into specific pieces needed to build a new virus. Protease inhibitors "gum up" these...
Ask the Experts

Darunavir or not to Darunavir + Low WBC

Hi Joe,I have another question for you. I have recently seen my consultant, and he has suggested changing PI's from Atazanavir to Darunavir. He quotes a few studies that suggest additional benefit for DRV. At the moment I'm undetectable on...
Joseph McGowan, M.D., F.A.C.P.

Response from Joseph McGowan, M.D., F.A.C.P.

North Shore University Hospital
Michael,Thanks for your questions. Darunavir is now approved for both first line treatment as well as for treatment experienced patients. It is a very potent protease inhibitor, but potency does not seem to be an issue with your regimen since you... Read more »

Prezista/Darunavir

What is the side effects of Prezista/Darunavir?Any lipoatrophy or lipodystrophy?...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
Good question. The best studies to evaluate lipodysrophy issues is when used in treatment naive patients comparing one regimen to one of the standard of care regimens. Increasingly, the back bone nuke regiments are abacavir or tenfovir + either 3TC... Read more »

re facial wasting darunavir dosage

Hi. I recently switched from atazanavir to darunavir after nausea and yellowing of the eyes. I noticed quite a bit of atrophy/ facial wasting after being on darunavir for two months. I had sculptra only 6 weeks before the switch (to darunavir)....
Gerald Pierone, M.D.

Response from Gerald Pierone, M.D.

AIDS Research and Treatment Center of the Treasure Coast
Hello, and thanks for posting. Protease inhibitors like darunavir (Prezista) are not typically associated with lipoatrophy. To some extent this class of medications may confer some protection because they have a tendency to promote fat retention.... Read more »

Co administration of darunavir and Atazanavir

Dr Dr,I have been on this regimen (1200 mg Prezista + 100 mg norvir and 300 mg Reyataz) for more than 2 years. I was told by many people that this regimen is not recommended, but my Dr insists it's the best he can give me. Shortly after...
Robert J. Frascino, M.D.

Response from Robert J. Frascino, M.D.

The Robert James Frascino AIDS Foundation
Hi,Dual protease inhibitor (PI) regimens have been used to treat HIV/AIDS; however, the possibility of drug-drug interactions must be carefully considered. Drug-drug interaction studies with Prezista (darunavir) have revealed that most other PIs are... Read more »
Connect With Others

anal problems....

Posted by erik1964
I have been on hiv medication for more than 10 years now, I noticed that Viramune gives me no anal pleasure any more (but also did Darunavir). Because of the side effects I don't have lots of choices for therapy. Now I am on Truvada (really good... Read more »

What should I think?

Posted by motherinlaw, 9 Replies
I will try not to make this too long...my son called yesterday and told me his wife was not doing well. My HIV negative son and three HIV negative grandchildren may soon lose their HIV positive wife and mother.
My son and daughter-in-law seem not to... Read more »

Thanks for your support and any more advice?

Posted by motherinlaw, 3 Replies
I want to thank everyone for their support and help. I posted this in response to my own previous posting and felt it might have gotten lost in the shuffle and so am reposting.

I have just spoken to my son again. He was finally able to convince his... Read more »

Re: Something uplifting

Posted by SA_Intellect, 3 Replies
The link below is the response one of the doctors on The Body posted to my question. Read it. It's very positive and will hopefully add a bit of peace to some your hearts.

http://www.thebody.com/Forums/AIDS/TreatExp/Archive/Pipeline/Q173719.html Read more »